MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.43
Medical Device Problem Codes Product Quality Problem (1506); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, during vitrectomy surgery, an ophthalmic forceps tips had spilt and could not grasp the membrane.The surgery was completed on the same day using new forceps without any patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in sections d9, h3, h.6 and h.11.The returned instrument was received at the investigation site in its inner and outer blister, covered with the tyvek foil shows the lot information.However, the instrument was not correctly insert at the inner blister.The product shows macroscopic signs of damage, namely the forceps arms are bent.There are no signs of surgery residues.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection confirmed the macroscopically noticeable damage and shows the bent forceps arms in detail.However, the point in time when the described damage occurred can no longer be determined conclusively nor can the situation that led to it be reconstructed.The customer¿s complaint is confirmed as the returned device shows deformation, but a root cause for the reported issue cannot be determined.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Non-conformance report provided by originator.A non-conformance-based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.It cannot be determined how or where the damage to the instrument occurred.Therefore, the root cause for the customer's reported event could not be determined.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24267406
Report Number3003398873-2026-00034
Device Sequence Number10726006
Product Code HNR
UDI-Device Identifier07612717061781
UDI-Public(01)07612717061781(17)280731(11)250821(10)17LWC0
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.43
Device Lot Number17LWC0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown